Alert archive / Missouri / Tornado Warnings in 2022
Tornado Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 30, 2022, 4:03 PM CDT for New Madrid County, Scott County, Missouri; Alexander County, Illinois. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 4:03 PM CDT (21:03 UTC)
- Expired
- Mar 30, 2022, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Alexander County, IL, New Madrid County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 4:20 PM CDT | TSTM WND DMG | 1 Sw Commerce, MO | TREE DAMAGE ON HWY E. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
548
WFUS53 KPAH 302103
TORPAH
ILC003-MOC143-201-302130-
/O.NEW.KPAH.TO.W.0009.220330T2103Z-220330T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
403 PM CDT Wed Mar 30 2022
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Alexander County in southern Illinois...
Scott County in southeastern Missouri...
North central New Madrid County in southeastern Missouri...
* Until 430 PM CDT.
* At 403 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Sikeston, moving north at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Morley around 410 PM CDT.
Benton around 415 PM CDT.
Scott City, Kelso and Olive Branch around 420 PM CDT.
This includes the following highways...
Interstate 57 in Missouri near Mile Marker 1.
Interstate 55 between Mile Markers 65 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3686 8969 3724 8959 3725 8952 3720 8928
3691 8949 3690 8950 3689 8950 3687 8952
3682 8955
TIME...MOT...LOC 2103Z 200DEG 60KT 3690 8959
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
082 follow-up statements
334
WWUS53 KPAH 302110
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
410 PM CDT Wed Mar 30 2022
MOC143-302120-
/O.CAN.KPAH.TO.W.0009.000000T0000Z-220330T2130Z/
New Madrid MO-
410 PM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR NORTH CENTRAL NEW MADRID COUNTY IS
CANCELLED...
A Tornado Watch remains in effect until 1000 PM CDT for southern
Illinois...and southeastern Missouri.
LAT...LON 3723 8959 3724 8958 3725 8951 3720 8928
3691 8949 3690 8950 3689 8950 3687 8952
3687 8958 3686 8961 3686 8969
TIME...MOT...LOC 2110Z 200DEG 60KT 3701 8954
$$
ILC003-MOC201-302130-
/O.CON.KPAH.TO.W.0009.000000T0000Z-220330T2130Z/
Alexander IL-Scott MO-
410 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN ALEXANDER AND SCOTT COUNTIES...
At 410 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hay-Wood City, or near Benton, moving north at 70
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Scott City, Kelso and Olive Branch around 420 PM CDT.
This includes the following highways...
Interstate 57 in Missouri near Mile Marker 1.
Interstate 55 between Mile Markers 66 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3723 8959 3724 8958 3725 8951 3720 8928
3691 8949 3690 8950 3689 8950 3687 8952
3687 8958 3686 8961 3686 8969
TIME...MOT...LOC 2110Z 200DEG 60KT 3701 8954
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
08439
WWUS53 KPAH 302119
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
419 PM CDT Wed Mar 30 2022
ILC003-MOC201-302130-
/O.CON.KPAH.TO.W.0009.000000T0000Z-220330T2130Z/
Alexander IL-Scott MO-
419 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN ALEXANDER AND CENTRAL SCOTT COUNTIES...
At 419 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Kelso, or near Scott City, moving north at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Alexander and central Scott Counties, including the
following locations... Lambert, Commerce and Thebes.
This includes Interstate 55 between Mile Markers 77 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3723 8959 3724 8958 3725 8951 3720 8928
3698 8944 3699 8947 3706 8961
TIME...MOT...LOC 2119Z 200DEG 60KT 3716 8947
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
08What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:48 PM CDT, 15 minutes earlier.
Area forecast discussion, Mar 30, 3:48 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
348 PM CDT Wed Mar 30 2022
.SHORT TERM...(Tonight through Friday night)
Issued at 348 PM CDT Wed Mar 30 2022
The line of convection moving in is more or less on track with CAM
modeling, within an hour or so. There is some concern the models are
producing minor inversions that may inhibit deeper convection, but
we're going to make a judgment that the overall forcing and
increasing layer ascent will overcome any such inhibitor. As a
result, convective drafts should be able to push down damaging
winds, especially in accelerated lines or quasi-linear modes that
are anticipated to evolve. Non-thunderstorm winds are already
gusting into the lower 50s mph, as expected, it won't take much
for damaging downdrafts.
The event should draw down this evening, as the convective line
exits our eastern counties by/before 03Z. After that, the forecast
is routine, and cooler. Some wrap-around may prolong a chance of
showers and delay a clear-out, as the actual primary long wave
trof does not fully pass until 24-36 hours later. Then it's high
pressure sliding in/overhead and cooler air, with 50s/30s temps
to finish out the near term.
.LONG TERM...(Saturday through Wednesday)
Issued at 348 PM CDT Wed Mar 30 2022
There will be another opportunity over the weekend for some light
rain in the northern half of the region as a minor mid level
shortwave moves eastward through our region. Otherwise, expect
gradually moderating temps and mostly clear skies through the
weekend. Early next week, the medium range models suggest we will
enter a wetter, but mild period as a complex series of mid level
shortwaves and surface low pressure systems move through our
region, with limited lightning potential. However, rainfall will
not be occurring constantly, but clouds will be on the plentiful
side.
&&
.AVIATION...
Issued at 348 PM CDT Wed Mar 30 2022
Strong winds will be the primary hazard amongst a variety of
issues this TAF period. Southerly non-thunderstorm winds will
continue with 20-25 kts sustained and gusts to 35-40 kts during
the daytime hours. Showers will continue to move eastward across
the region, followed by an organized line of storms moving
eastward into the early evening. Thunder is included for the more
likely time of arrival. A temporary drop to MVFR or IFR vsby is
likely with the heavier rain/storms and a drop to MVFR cigs is
likely during and in the hours after the storms. A cold front
behind the storm line will shift winds towards westerly for late
this evening and overnight as winds decrease but remain breezy.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.
MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.
KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.
&&
SHORT TERM...DH/DB
LONG TERM...DB
AVIATION...ATL/DBHazardous weather outlook, Mar 30, 2:59 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 259 PM CDT Wed Mar 30 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 259 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect until 10 PM CDT for the entire Quad State, with the exception of Carter and Ripley counties in southeast Missouri. Refer to the Watch for details. A Wind Advisory is in effect for the entire Quad State until 7 PM CDT, for winds gusting up to 55 mph possible. Refer to the Advisory for details. Localized heavy rain my produce isolated flooding issues this afternoon or evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested.
In the hours before
Local storm report, Mar 30, 11:37 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1137 AM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM NON-TSTM WND DMG 5 W VALIER 38.02N 89.14W
03/30/2022 FRANKLIN IL PUBLIC
PUBLIC REPORT OF STRONG WIND GUSTS IN EXCESS
OF 40 MPH RESULTING IN A POWER OUTAGE AND
BLOWN TRANSFORMER IN VALIER, IL, JUST WEST
OF BENTON, IL.
&&Local storm report, Mar 30, 11:43 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1143 AM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM NON-TSTM WND DMG 1 WNW JACKSON 37.39N 89.67W
03/30/2022 CAPE GIRARDEAU MO PUBLIC
WINDS IN EXCESS OF 40 MPH HAS CAUSED A FEW
SHINGLES TO BE BLOWN OFF ROOF.
&&
DWLocal storm report, Mar 30, 12:02 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1202 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM NON-TSTM WND GST 1 SW MURPHYSBORO 37.76N 89.35W
03/30/2022 E43 MPH JACKSON IL PUBLIC
TREE DOWN ON A HOUSE. MINIMAL DAMAGE TO
STRUCTURE. POWER LINE WRAPPED ON TREE.
&&
DWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 46 min |
| Mar 30, 3:09 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 66 min |
| Mar 30, 3:44 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 31 min |
| Mar 30, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 40 min |
| Mar 30, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 47 min |
| Mar 30, 4:27 PM CDT | Tornado Warning | PAH | Mississippi | 23 min |
| Mar 30, 4:49 PM CDT | Areal Flood Advisory | PAH | Mississippi | 116 min |
| Mar 30, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 43 min |
| Mar 30, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Pope | 42 min |
| Mar 30, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope, Pulaski | 47 min |
| Mar 30, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Johnson, Pope, Saline, Williamson | 50 min |
| Mar 30, 5:20 PM CDT | Areal Flood Advisory | PAH | Franklin, Johnson, Pope, Saline, Union, Williamson | 115 min |
| Mar 30, 5:23 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 52 min |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 34 min |
| Mar 30, 5:36 PM CDT | Areal Flood Advisory | PAH | Hamilton, Pope, Saline | 114 min |
| Mar 30, 6:05 PM CDT | Tornado Warning | PAH | Wayne | 14 min |
| Mar 30, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 37 min |
| Mar 30, 6:12 PM CDT | Areal Flood Advisory | PAH | Edwards, Gallatin, Hardin, Wabash, Wayne, White | 94 min |
| Mar 30, 6:13 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 47 min |
| Mar 30, 6:17 PM CDT | Tornado Warning | PAH | White | 13 min |
Nearby
Tornado Warnings in Missouri, 2022Tornado Warnings in Illinois, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.